MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-11
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy procedure, bipolar energy stopped working and the patient experienced a small amount of bleeding.The issue occurred when the customer ¿changed between the ft10 bipolar and the gyrus pk bipolar¿ instruments.The pk instrument had been in use and worked fine the entire procedure up to the point of the swapping instrument issue.The surgeon was working with the cervix wall to cut around and detach the cervix from vaginal wall to remove the uterus.The surgeon had cauterized with an unspecified instrument and went to continue cautery with the pk dissecting forceps (pk) instrument but cautery in ¿the pk didn¿t work¿ and a small amount of bleeding from an unspecified small vessel was observed.The surgeon quickly clamped the vessel to control the small amount of additional bleeding that was described as ¿little to no bleeding¿, ¿not enough to even measure or estimate¿ and no blood transfusion was required.The procedure was completed with use of a backup pk instrument with cautery functionality and with external foot pedals.There was no patient harm or injury.The patient is doing fine and there have been no reports of post-operative complications.
 
Additional Manufacturer Narrative
Based on the current information provided, the cause of the intra-operative complication is unknown.As requested, on 10-feb-2021 an isi field service engineer (fse) followed up with the customer via phone at the agreed time and they confirmed that there were no issues using the accessory generator that morning.A second follow-up was conducted on (b)(6) 2021 via the phone conversation between the fse and the customer, who confirmed that all equipment was operating as expected.The service request was closed as phone fix.If additional information is received, a follow-up mdr will be submitted.System error log review was conducted on 10-feb-2021 for a procedure on (b)(6) 2021 on system sh0186.While multiple system messages and errors were found in the logs, there were no observed events in the system logs noted as being specific to a pk instrument or that would suggest a product issue.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.No image or video clip for the reported event was submitted for review.This event is being reported due to the following conclusion: during a da vinci-assisted total benign hysterectomy procedure, bipolar energy stopped working and the patient experienced a small amount of bleeding.The issue occurred when the customer ¿changed between the ft10 bipolar and the gyrus pk bipolar¿ instruments.The procedure was completed with use of a backup pk instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14867880
Report Number2955842-2022-12611
Device Sequence Number14737282
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10191202
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-11
Device Catalogue Number420227
Device Lot NumberN10191202 493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale